# SDR 0400469960

- Difficulty date: March 21, 2004
- Submitted: March 22, 2004
- Operation: Air carrier
- Aircraft: N920RW
- Make and model: Doug DC-9-31
- Aircraft serial: 47163
- Aircraft time: 93,657 hours, 84,844 cycles
- System (JASC): 2213 · Flight Controller
- Part: Control Panel
- Part number: 258668911
- Part serial: 80919
- Condition: Shorted
- Location: Center Console
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, A

## Discrepancy

COCKPIT CREW REPORTED HEAVY SMOKE AND SPARKS COMING FROM THE CENTER CONSOLE WHILE AT CRUISE.  FLIGHT DIVERTED TO AN UNEVENTFUL SAFE LANDING AT GRR.  NO FIRE EXTINGUISHER WAS USED AND SOURCE OF THE SMOKE STAYED RESTRICTED TO THE AUTOPILOT CONTROL PANEL LIGHTING.  MAINTENANCE AT GRR FOUND THE CONTROL PANEL LIGHT PLATE HAD SHORTED OUT AND REPLACED IT.  ALL CHECKS WERE GOOD AND SYSTEM WAS QUALIFIED FOR LLM.  AIRCRAFT RETURNED TO SERVICE.
